MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. MINAMO; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. MINAMO; PTCA GUIDE WIRE
Catalog Number AH14R026S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi minamo guide wire was broken and retained in the coronary artery during percutaneous coronary intervention to treat a heavily calcified and tortuous sub-total occlusion in the right coronary artery.It occurred during initial wiring of the lesion, before pre-dilatation balloon insertion.No microcatheter was used.The procedure was terminated and unsuccessful.No attempts were made to retrieve the wire tip.The patient remained stable throughout and was discharged home.No additional information available.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and outcome of lot history records review, and referring to known similar events, it was presumed that stress generated with wire manipulation in attempts to cross the complicated lesion had likely contributed to the reported separation of the minamo guide wire.The applies stress would localize and therefore exceed the product design limit when the wire tip was being caught and restricted its movement in the lesion.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.
 
Additional Manufacturer Narrative
Patient information (a) and event description (b5) were updated according to the additional information.
 
Event or Problem Description
It was reported that an asahi minamo guide wire was broken and retained in the coronary artery during percutaneous coronary intervention (pci) to treat a heavily calcified and tortuous sub-total occlusion in the right coronary artery (rca).It occurred during initial wiring of the lesion, before pre-dilatation balloon insertion.No microcatheter was used.The procedure was terminated and unsuccessful.No attempts were made to retrieve the wire tip.The patient remained stable throughout and was discharged home.No additional information available.Uf report # (b)(4) was obtained on (b)(6), 2022 via the us distributor.Following additional information was obtained: a minamo wire was attempted, but given calcification and severe tortuosity, was unable to cannulate the distal vessel.The severe tortuosity and calcification in the rca resulted in shearing of the minamo tip which was retained in the mid-rca at the site of the occlusion.Originally intended procedure: left and right selective coronary angiography.Left heart catheterization.Left ventricular manometry.Attempted pci of mid-rca.Aortography.

Brand Name
MINAMO
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key14441141
Report Number3003775027-2022-00056
Device Sequence Number14927093
Product Code DQX
UDI-Device Identifier04547327130745
UDI-Public(01)04547327130745(17)221231(10)220125A261
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K190176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue NumberAH14R026S
Device Lot Number220125A261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/21/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age54 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceWhite